Abstract and Applied Analysis

Spectrum of a Differential Operator with Periodic Generalized Potential

Mehmet Sahin and Manaf Dzh. Manafov

Full-text: Open access

Abstract

We study some spectral problems for a second-order differential operator with periodic potential. Notice that the given potential is a sum of zero- and first-order generalized functions. It is shown that the spectrum of the investigated operator consists of infinite number of gaps whose length limit unlike the classic case tends to nonzero constant in some place and to infinity in other place.

Article information

Source
Abstr. Appl. Anal., Volume 2007 (2007), Article ID 74595, 8 pages.

Dates
First available in Project Euclid: 27 February 2008

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1204126605

Digital Object Identifier
doi:10.1155/2007/74595

Mathematical Reviews number (MathSciNet)
MR2365814

Zentralblatt MATH identifier
1171.34356

Citation

Sahin, Mehmet; Manafov, Manaf Dzh. Spectrum of a Differential Operator with Periodic Generalized Potential. Abstr. Appl. Anal. 2007 (2007), Article ID 74595, 8 pages. doi:10.1155/2007/74595. https://projecteuclid.org/euclid.aaa/1204126605


Export citation

References

  • F. A. Berezin and L. D. Faddeev, ``Remark on the Schrödinger's equation with singular potential,'' Doklady Akademii Nauk SSSR, vol. 137, pp. 1011--1014, 1961 (Russia).
  • M. A. Naĭmark, Linear Differential Operators. Part II: Linear Differential Operators in Hilbert Space, Frederick Ungar Publishing, New York, NY, USA, 1968.
  • N. Dunford and J. T. Schwartz, Linear Operators, Part II, Spectral Theory, John Wiley & Sons, New York, NY, USA, 1964.
  • F. S. Roffe-Beketov, ``Self-adjoint extensions of differential operators in the space of vectorfunctions,'' Doklady Akademii Nauk SSSR, vol. 184, no. 5, pp. 1034--1037, 1969 (Russian).
  • F. Gesztesy and H. Holden, ``A new class of solvable models in quantum mechanics describing point interactions on the line,'' Journal of Physics A, vol. 20, no. 15, pp. 5157--5177, 1987.
  • S. Albererio, F. Gesztezy, R. Høegh-Krohn, and H. Holden, Solvable Models in Quantum Mechanics, AMS Chelsea, Providence, RI, USA, 2nd edition, 1988.
  • V. A. Mikhaĭlets, ``On the Schrödinger operator with point $\delta^'$-interactions,'' Doklady Akademii Nauk SSSR, vol. 348, no. 6, pp. 727--730, 1996 (Russian).
  • E. C. Titchmarsh, Eigenfunction Expansions Associated with Second-Order Differential Equations. Part I, Clarendon Press, Oxford, UK, 2nd edition, 1962.
  • M. M. Gehtman and I. V. Stankevich, ``A generalized Kronig-Penney problem,'' Akademija Nauk SSSR, vol. 11, no. 1, pp. 61--62, 1977 (Russian).
  • P. Kurasov and J. Larson, ``Spectral asymptotics for Schrödinger operators with periodic point interactions,'' Journal of Mathematical Analysis and Applications, vol. 266, no. 1, pp. 127--148, 2002.